Abnormal T-Waves on EKG...they are "kinda flat"
I am a 32-year-old mom of 3 who started with some out-of-the-blue panic attacks this summer. My Dr. prescribed Paxil and Effexor...both I could not tolerate. The anxiety was horrible. I lost 12 lbs. in 2 weeks. Psychiatrist prescribed Lexapro...only on 5mg. Anyway, had chest pains that are uncomfortable and went to my dr. EKG was normal. Went to cardiologist today-he said my EKG was slightly abnormal and my T-waves are kinda flat. He didn't offer any real explanation. Could it be the SSRI (Lexapro)? He said anxiety would NOT cause abnormal T-Wave readings. I now have to have a nuclear stress test, wear a Holter monitor, and have an echo. Any one else been through this? What is causing abnormal T-waves? Any thoughts? Scared to death I am going to drop dead.
I too have suffered panic attacks due to high stress. Thankfully they have passed but during the attacks I had chest pain and felt like I was going to pass out. Abnormal t waves can be caused by medication.
Take care Donna
Hey Cindy!Im 28 years old and I too just had a ecg,mine said abnormal and that i had nonspecific abnormal t waves!My cardio really seems to care less about it...im going to question him about it when i have my appt on the 8th and ill let you know what he says!I suffer from nonsustained V tach from time to time and lots of pvcs!I have had an ablation as well years ago.I have never heard that meds can cause abnormal t waves.I work at Kaiser and was talking to one of the cardiac nurses.He said there are many reasons for abnormal t waves and that it could maybe be caused by conduction problems..
HI there. Flat T waves can indicate a coronary ischemia (part of your heart muscle is not getting perfused and dies as in an infarct) or hypokalemia. Since you had a normal EKG then a "flat" T wave one, I'd say eat more foods with potassium and check again. Maybe a med can delete your potassium and if you are losing weight, you may not be getting enough.
I'm a 52-year-old female, athletic, though maybe 20 pounds overweight, and my cholesterol medicine was recently doubled to 40mg Pravastatin. I'm a non-smoker, nor drinker. I eat and sleep well--maybe a little too well. I have pneumonia, and the doctors threw a super-antibiotic at it: Levaquin [Levofloxicin]. On the 3rd dose (of 10), I was admitted to the hospital for flat t-waves, cardiogenic syncope, and shortness-of-breath.
I had passed out on the way back from the bathroom at home, and I have no clue how long I laid there. The next day, my doctor told me to go to the E.R. I was not dehydrated. I didn't mention about the right-side chest pain to the doctors; I just brushed it off as heartburn. I thought they meant left-side, so I said nothing. I've been reading the blogs, and one man mentioned that he'd had right-side chest pain, so now I'm scared.
There is no heart disease on either side of the family. All I have is high cholesterol. In the hospital, Cardiology did every test known to man, except the stress test with me on the treadmill. I'm takin Amoxicillin for the pneumonia now, and I've 3 more days of it. Then I must go in for the stress test. I just wanted an idea of what's next?! and according to the blogs, it looks like there'll be a heart cath. :( What do you think, Doc? I'd like to return to my unstressful job as a gardener at the local college.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.